Texas, 2010

Tornado and Flash Flooding in Texas, September 7 to 8, 2010

September 7 to 8, 2010 · NWS EWX · 44 events in 13 counties and zones

Tropical storm Hermine made landfall near the Texas/Mexico border on the night of September 6. The storm moved northward through South Texas into South Central Texas.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
3
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
44

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS EWX wrote it up.

Tropical storm Hermine made landfall near the Texas/Mexico border on the night of September 6. The storm moved northward through South Texas into South Central Texas. Strong winds and flooding rain began in South Central Texas on September 7. On September 8 the winds subsided, but the flooding rain continued as the remnants of Hermine moved northward into Oklahoma. South Central Texas was hit very hard with widespread rains of 8-12 inches across much of the I-35 corridor from Austin down to San Antonio. Hardest hit area was north Austin, Round Rock, Cedar Park, and Georgetown. Sixteen inches of rain fell in Georgetown, with the Georgetown Co-op observer reporting 16.37 inches for the 2 day rain event. Williamson County reported 637 homes having been damaged by flood waters, with most having minor to major damage. No damage estimate from these residents are available. Damage estimates are near $8 million dollars for county infastructure including roads, bridges, public buildings and parks.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Austin/San Antonio, TX wrote its last area forecast discussion before the first event at Sep 7, 5:24 AM CST, 2 hours 2 minutes earlier.

Area forecast discussion, Sep 7, 5:24 AM CST, 2 hours 2 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
624 AM CDT TUE SEP 7 2010

.AVIATION...
TROPICAL STORM HERMINE MOVING NNW ACROSS S CENTRAL TX TODAY AND
TONIGHT WILL KEEP CONDITIONS VARIABLE MVFR-IFR IN WIDESPREAD
SHRA/TSRA. CIGS AND VSBYS WILL OCCASIONALLY DIP TO LIFR.
CONDITIONS AT KDRT WILL OCCASIONALLY BE VFR ON THE DRIER WEST
SIDE OF HERMINE. WIND DIRECTION WILL VARY DEPENDING ON LOCATION OF
HERMINE...HOWEVER SPEEDS OF 10-25 KNOTS WILL BE COMMON WITH GUSTS
OF 35-45 KNOTS POSSIBLE IN THE NE QUADRANT OF HERMINE TODAY.

&&

.PREV DISCUSSION... /ISSUED 541 AM CDT TUE SEP 7 2010/

DISCUSSION...
APOLOGIES FOR LATE FORECAST DISCUSSION THIS MORNING...AS ROBUST
FORWARD SPEED OF THE TROPICAL STORM WILL RESULT IN SOME TROPICAL
STORM FORCE WINDS INTO THE SOUTHERN PART OF SOUTH CENTRAL
TEXAS...PROMPTING A HASTY ISSUANCE OF AN HLS FOR THREE COUNTIES.
A TORNADO WATCH WAS ALSO ADDED FOR SE COUNTIES...AND THE THREAT
FOR ISOLATED TORNADOES WILL PROBABLY ADVANCE TOWARD THE I-35
COUNTIES BY MIDDAY. WITH A SLIGHTLY FASTER SPEED OF HERMINE
FACTORED INTO THE FORECAST...SOME LOWERING OF HIGHEST STORM TOTALS
WAS TAKEN DOWN TO 8-10 INCHES. THE CORE OF HERMINE WILL LIKELY
PUSH OUT OF OUR CWA WITHIN A FEW HOURS OF MIDNIGHT TONIGHT. THUS
SOME FURTHER LOWERING OF EXPECTED STORM TOTALS MAY BE CONSIDERED
LATER THIS MORNING. DEEP TROPICAL MOISTURE WILL CONTINUE TO BE A
CONCERN IN THE WAKE OF HERMINE DURING THE DAY WEDNESDAY...SO NO
CHANGES TO THE FFA WINDOW IS BEING CONSIDERED AT THIS TIME. WIND
ADVISORY IS IN GOOD SHAPE FOR NOW...BUT WILL PROBABLY BE TRIMMED
OVER THE WESTERN COUNTIES LATER THIS MORNING.

BY THURSDAY...HIGH HEAT INDICES WILL BECOME THE NEW CONCERN AS THE
MOIST SOILS WILL BE BAKED UNDER A STRONG BUILDING UPPER RIDGE.
THIS RIDGE IS EXPECTED TO BE CENTERED DIRECTLY OVER OR VERY CLOSE
TO SOUTH CENTRAL TEXAS FOR THE NEXT SEVERAL DAYS...SO WILL TREND
DRIER ON RAIN CHANCES BY THIS WEEKEND. SOME SLIGHT UNDERCUTTING OF
MEDIUM RANGE HIGH TEMPS WAS MADE TO TEMPS DUE TO THE LARGE
AMOUNTS OF MOISTURE EXPECTED TO BE IN THE SOILS.

&&

.PRELIMINARY POINT TEMPS/POPS...
AUSTIN CAMP MABRY              81  76  90  77  93 / 100 100  70  30  20
AUSTIN BERGSTROM INTL AIRPORT  82  75  90  77  93 / 100 100  70  30  20
NEW BRAUNFELS MUNI AIRPORT     82  75  90  77  93 / 100  90  70  30  20
BURNET MUNI AIRPORT            80  74  86  75  89 / 100 100  70  30  20
DEL RIO INTL AIRPORT           86  71  91  76  94 /  70  50  20  20  10
GEORGETOWN MUNI AIRPORT        82  75  88  76  92 / 100 100  70  30  20
HONDO MUNI AIRPORT             81  73  89  77  93 / 100  70  60  20  20
SAN MARCOS MUNI AIRPORT        83  75  90  76  93 / 100  90  70  30  20
LA GRANGE - FAYETTE REGIONAL   84  77  89  77  91 / 100  80  70  30  30
SAN ANTONIO INTL AIRPORT       81  76  88  78  92 / 100  80  70  30  20
STINSON MUNI AIRPORT           82  76  89  77  93 / 100  80  70  30  20

&&

.EWX WATCHES/WARNINGS/ADVISORIES...
TROPICAL STORM WIND WARNING FROM 11 AM THIS MORNING TO 4 PM CDT
THIS AFTERNOON FOR THE FOLLOWING COUNTIES: ATASCOSA...FRIO...KARNES.

FLASH FLOOD WATCH THROUGH WEDNESDAY MORNING FOR THE FOLLOWING
COUNTIES: ATASCOSA...BASTROP...BEXAR...CALDWELL...COMAL...DE WITT...
FAYETTE...FRIO...GONZALES...GUADALUPE...HAYS...KARNES...LAVACA...
LEE...MEDINA...TRAVIS...WILLIAMSON...WILSON.

WIND ADVISORY FROM 10 AM THIS MORNING TO MIDNIGHT CDT TONIGHT FOR
THE FOLLOWING COUNTIES: ATASCOSA...BANDERA...BEXAR...BLANCO...
CALDWELL...COMAL...DE WITT...DIMMIT...EDWARDS...FRIO...GILLESPIE...
GONZALES...GUADALUPE...HAYS...KARNES...KENDALL...KERR...KINNEY...
LAVACA...MAVERICK...MEDINA...REAL...UVALDE...WILSON...ZAVALA.

FLASH FLOOD WATCH FROM 1 PM CDT THIS AFTERNOON THROUGH WEDNESDAY
MORNING FOR THE FOLLOWING COUNTIES: BANDERA...BLANCO...BURNET...
DIMMIT...EDWARDS...GILLESPIE...KENDALL...KERR...KINNEY...LLANO...
MAVERICK...REAL...UVALDE...VAL VERDE...ZAVALA.

&&

18/01
Hazardous weather outlook, Sep 7, 4:25 AM CST, 3 hours 1 minute before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
525 AM CDT TUE SEP 7 2010

TXZ171>173-183>194-202>209-217>225-228-081030-
LLANO-BURNET-WILLIAMSON-VAL VERDE-EDWARDS-REAL-KERR-BANDERA-
GILLESPIE-KENDALL-BLANCO-HAYS-TRAVIS-BASTROP-LEE-KINNEY-UVALDE-
MEDINA-BEXAR-COMAL-GUADALUPE-CALDWELL-FAYETTE-MAVERICK-ZAVALA-
FRIO-ATASCOSA-WILSON-KARNES-GONZALES-DE WITT-LAVACA-DIMMIT-
525 AM CDT TUE SEP 7 2010

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL TEXAS.

.DAY ONE...TODAY AND TONIGHT...
TROPICAL STORM HERMINE MOVING NORTHWARD ACROSS SOUTH CENTRAL TEXAS
TODAY AND TONIGHT WILL RESULT IN VERY HEAVY RAINFALL AND THE
POTENTIAL FOR FLASH FLOODING AND RIVER FLOODING. ISOLATED
TORNADOES ARE POSSIBLE MAINLY EAST OF I35 TODAY AND THIS EVENING.
A TROPICAL STORM WIND WARNING IS IN EFFECT FOR
FRIO...ATASCOSA...AND KARNES COUNTY FROM 11 AM UNTIL 4 PM TODAY.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY...
THE REMAINS OF HERMINE WILL CONTINUE TO MOVE NORTHWARD INTO WEST
CENTRAL TEXAS WEDNESDAY MORNING WITH HEAVY RAINS AND FLOODING
STILL POSSIBLE. RAIN CHANCES WILL DECREASE LATE WEDNESDAY INTO
THURSDAY INTO THURSDAY. RIVER FLOODING WILL STILL BE POSSIBLE FROM
RUNOFF FROM ANY HEAVY RAINFALL.

.SPOTTER INFORMATION STATEMENT...
SPOTTERS ACTIVATION MAY BE NEEDED TODAY...TONIGHT...OR WEDNESDAY.

The radar

The Austin/San Antonio radar (KEWX), 38 km away, was scanning. The volume nearest the first event began at 13:25 UTC.

Open the radar archive at this moment

Event by event

42 flash flood, 1 tornado, 1 funnel cloud. Local standard time, as filed.

Flash Flood, Bexar

When
September 7, 7:26 AM CST
Where
Bexar County, 2.52 mi ESE of Wetmore to 3.23 mi ESE of Wetmore
Cause
Heavy Rain
Reported by
Department of Highways
Coordinates
29.556, -98.381

Heavy rain from Tropical Storm Hermine produced flash flooding which closed Lookout Road at O'Connor Road and North Weidner Road at Schertz Road in San Antonio.

Flash Flood, Travis

When
September 7, 8:37 AM CST
Where
Travis County, 1.13 mi WSW of Del Valle to 1.25 mi WSW of Del Valle
Cause
Heavy Rain
Reported by
Department of Highways
Coordinates
30.213, -97.687

Heavy rain from Tropical Storm Hermine produced flash flooding which closed Posten Lane at Hoeke Lane in Austin.

Flash Flood, Bexar

When
September 7, 11:50 AM CST
Where
Bexar County, 0.69 mi S of Balcones Hgts to 1.4 mi NNW of Longhorn
Cause
Heavy Rain
Reported by
Department of Highways
Coordinates
29.470, -98.550

Heavy rain from Tropical Storm Hermine produced flash flooding which closed 17 roads in San Antonio.

Flash Flood, Comal

When
September 7, 1:40 PM CST
Where
Comal County, 0.6 mi W of Comal to 0.72 mi NNW of Corbyn
Cause
Heavy Rain
Reported by
County Official
Coordinates
29.650, -98.230

Heavy rain from Tropical Storm Hermine produced flash flooding which closed parts of County Road 1337 and Smithson Valley Road.

Tornado, Lavaca

When
September 7, 2:37 PM CST to 2:38 PM CST
Where
Lavaca County, 1 mi S of Moulton to 0.8 mi S of Moulton
Rating
EF0
Path length
0.2 mi
Path width
50 yd
Reported by
NWS Storm Survey
Coordinates
29.566, -97.150

As tropical storm Hermine moved north, a tornado formed along highway 95 approximately one mile south of Moulton in Lavaca County. A portion of a roof was blown off an abandoned building and a tree was also uprooted on the property. The tornado moved north along the east side of Highway 95 and traveled through a corn field where the track was clearly visible. The tornado then lifted or weakened just south of Moulton after traveling 0.2 miles. Maximum wind speeds were estimated at 65 mph with a maximum width of 50 yards. This tornado was rated as an EF0 on the enhanced Fujita scale.

Flash Flood, Gillespie

When
September 7, 3:45 PM CST
Where
Gillespie County, 2.39 mi SSE of Fredericksburg to 2.86 mi NW of Coin City
Cause
Heavy Rain
Reported by
Law Enforcement
Coordinates
30.250, -98.850

Heavy rain from Tropical Storm Hermine produced flash flooding which closed Old San Antonio Road in Fredericksburg with water and debris over the roadway.

Flash Flood, Bexar

When
September 7, 4:00 PM CST
Where
Bexar County, 1.34 mi E of Alamo Downs to 2.88 mi WNW of (Sat)san Antonio Int
Cause
Heavy Rain
Reported by
Department of Highways
Coordinates
29.449, -98.608

Heavy rain from Tropical Storm Hermine produced flash flooding which closed 34 roads in and around San Antonio.

Flash Flood, Kendall

When
September 7, 4:15 PM CST
Where
Kendall County, 1.51 mi NNW of Boerne to 2.17 mi N of Boerne
Cause
Heavy Rain
Reported by
Law Enforcement
Coordinates
29.800, -98.740

Heavy rain from Tropical Storm Hermine produced flash flooding which closed the 400 block of FM 474 in Boerne and Old Fredericksburg Road near the Gillespie County line.

Funnel Cloud, Travis

When
September 7, 5:38 PM CST
Where
Travis County, 2.16 mi NNW of Webberville
Reported by
Law Enforcement
Coordinates
30.260, -97.530

A thunderstorm produced a funnel cloud moving north in the vicinity of FM 969 and Burleson Manor Road near Webberville.

Flash Flood, Travis

When
September 7, 6:05 PM CST
Where
Travis County, 0.91 mi SE of Vinson to 3.63 mi NNW of Williamson
Cause
Heavy Rain
Reported by
Department of Highways
Coordinates
30.210, -97.770

Heavy rain from Tropical Storm Hermine produced flash flooding which closed several roads due to high water around Austin.

Flash Flood, Travis

When
September 7, 6:20 PM CST
Where
Travis County, 5.44 mi NNE of Three Pt to 4.97 mi NNE of Three Pt
Cause
Heavy Rain
Reported by
Public
Coordinates
30.520, -97.609

Heavy rain from Tropical Storm Hermine produced flash flooding which closed several streets near Round Rock.

Flash Flood, Gillespie

When
September 7, 6:25 PM CST
Where
Gillespie County, 0.69 mi S of Fredericksburg to 0.22 mi WSW of Fredericksburg
Cause
Heavy Rain
Reported by
Law Enforcement
Coordinates
30.270, -98.870

Heavy rain from Tropical Storm Hermine produced flash flooding covering parts of West Shubert Street and Old San Antonio Road with water in Fredericksburg.

Flash Flood, Williamson

When
September 7, 7:43 PM CST
Where
Williamson County, 3.98 mi WNW of Hutto to 3.38 mi NNW of White Stone
Cause
Heavy Rain
Reported by
Emergency Manager
Coordinates
30.548, -97.614

Heavy rain from Tropical Storm Hermine produced flash flooding which stranded two cars: one in Round Rock at the intersection of Wyoming Springs Drive and Cloud Peak Lane and the other in Cedar Park in the 1000 block of Great Oaks Drive.

Flash Flood, Travis

When
September 7, 8:45 PM CST to 10:29 PM CST
Where
Travis County, Austin to 1.17 mi SW of Fiskville
Cause
Heavy Rain
Reported by
Law Enforcement
Coordinates
30.270, -97.740

Heavy rain from Tropical Storm Hermine produced flash flooding which closed several roads in and around Austin including Old Bee Cave Road, Joe Tanner Road, and David Moore Road. There was also water in two houses in the 2900 block of Rivercrest Drive.

Flash Flood, Comal

When
September 7, 9:00 PM CST
Where
Comal County, 4.15 mi NW of Dittlinger to 3.49 mi N of Comal
Cause
Heavy Rain
Reported by
CoCoRaHS
Coordinates
29.714, -98.227

Heavy rain from Tropical Storm Hermine produced flash flooding which caused Dry Comal Creek to rise two feet over the low water crossing.

Flash Flood, Williamson

When
September 7, 9:28 PM CST
Where
Williamson County, 1.5 mi NNE of Georgetown Muni Arpt to 1.71 mi NNE of Georgetown Muni Arpt
Cause
Heavy Rain
Reported by
Emergency Manager
Coordinates
30.700, -97.670

Heavy rain from Tropical Storm Hermine produced flash flooding which closed Georgetown Airport Road at Indian Mound Road.

Flash Flood, Williamson

When
September 7, 9:30 PM CST to 9:40 PM CST
Where
Williamson County, 0.61 mi E of Florence to 0.65 mi NE of Florence
Cause
Heavy Rain
Reported by
Law Enforcement
Coordinates
30.828, -97.790

Heavy rain from Tropical Storm Hermine produced flash flooding resulting in the evacuation of approximately 25 people from their flooded homes in Florence. It also closed numerous roads around Brushy Creek including Brushy Creek Road at Brushy Bend Drive.

Flash Flood, Guadalupe

When
September 7, 9:55 PM CST
Where
Guadalupe County, 0.69 mi N of Seguin to 1.11 mi SSW of Sullivan
Cause
Heavy Rain
Reported by
Law Enforcement
Coordinates
29.580, -97.970

Heavy rain from Tropical Storm Hermine produced flash flooding which closed several roads across Seguin and western Guadalupe County.

Flash Flood, Hays

When
September 7, 10:00 PM CST
Where
Hays County, 4.86 mi SSE of Driftwood to 4.59 mi NE of Wimberley
Cause
Heavy Rain
Reported by
Department of Highways
Coordinates
30.056, -97.996

Heavy rain from Tropical Storm Hermine produced flash flooding which closed RM 150 northeast of Wimberley.

Flash Flood, Travis

When
September 7, 11:00 PM CST to September 8, 12:30 AM CST
Where
Travis County, 3.02 mi NNW of Austin Mabry to 2.43 mi NNW of Austin Mabry
Cause
Heavy Rain
Deaths
1 direct, 0 indirect
Reported by
County Official
Coordinates
30.360, -97.789

Heavy rain from Tropical Storm Hermine produced flash flooding resulting in one death as a woman was killed when her vehicle was swept off RM2222 into Bull Creek in West Austin sometime between Midnight and 1 AM CDT. She attempted to drive through a flooded low water crossing after passing a barricade, police cruiser, and contractor truck and where a rescue was ongoing. In addition there were multiple high water rescues in Austin, Cedar Park, and Jollyville. Flooding also closed North Lamar Boulevard between 9th and 12th Streets in Austin. Rainfall up to 10.11 inches was reported in Travis County.

Flash Flood, Williamson

When
September 7, 11:50 PM CST
Where
Williamson County, 4 mi NE of Leander to 6.06 mi NE of Florence
Cause
Heavy Rain
Reported by
Emergency Manager
Coordinates
30.619, -97.800

Heavy rain from Tropical Storm Hermine produced flash flooding resulting in several homes being evacuated in Florence. Additional flooding was reported in Jollyville and Liberty Hill.

Flash Flood, Guadalupe

When
September 7, 11:52 PM CST to September 8, 12:28 AM CST
Where
Guadalupe County, 2.28 mi NE of Cibolo to 1.92 mi NNW of Senertz
Cause
Heavy Rain
Reported by
CoCoRaHS
Coordinates
29.574, -98.204

Heavy rain, up to 2.24 inches in two hours in Cibolo, from Tropical Storm Hermine produced flash flooding which closed several roads in Schertz and Cibolo.

Flash Flood, Medina

When
September 8, 12:20 AM CST
Where
Medina County, 2.16 mi ESE of Devine to 1.79 mi WSW of Natalia
Cause
Heavy Rain
Reported by
Law Enforcement
Coordinates
29.141, -98.886

Heavy rain from Tropical Storm Hermine produced flash flooding which closed multiple roads near Devine.

Flash Flood, Williamson

When
September 8, 12:47 AM CST
Where
Williamson County, 0.76 mi NE of Georgetown to 0.62 mi N of Georgetown
Cause
Heavy Rain
Reported by
Broadcast Media
Coordinates
30.638, -97.661

Heavy rain from Tropical Storm Hermine produced flash flooding with water several feet deep on the campus of Southwestern University in Georgetown.

Flash Flood, Guadalupe

When
September 8, 12:52 AM CST
Where
Guadalupe County, 3.08 mi ESE of Schumansville to 0.98 mi NW of Marlone
Cause
Heavy Rain
Reported by
Law Enforcement
Coordinates
29.640, -98.030

Heavy rain from Tropical Storm Hermine produced flash flooding which closed Link Road at Highway 46, several other low water crossings in and around McQueeney, and Youngsford at Creek Road in Marion.

Flash Flood, Bexar

When
September 8, 1:21 AM CST to 3:35 AM CST
Where
Bexar County, 1.73 mi ENE of Kirby to 3.95 mi W of Hollywood Park
Cause
Heavy Rain
Reported by
Emergency Manager
Coordinates
29.483, -98.355

Heavy rain from Tropical Storm Hermine produced flash flooding which resulted in several high water rescues and closed 40 roads in San Antonio.

Flash Flood, Williamson

When
September 8, 1:39 AM CST to 2:36 AM CST
Where
Williamson County, 1.01 mi SE of Georgetown Muni Arpt to 1.24 mi SE of Georgetown Muni Arpt
Cause
Heavy Rain
Deaths
1 direct, 0 indirect
Reported by
Broadcast Media
Coordinates
30.669, -97.669

Heavy rain from Tropical Storm Hermine produced flash flooding which closed I-35 in both directions in Georgetown which caused one death. A man was found dead in a drainage field on September 14th. Police believe on September 8th at around 2am he was forced to stop his car because I-35 was closed with several feet of water over the highway. He pulled off on an exit ramp and discovered it was also flooded. Relatives said that he called them and said he couldn’t get home but was going to check the depth of the water. He got out of his vehicle and tried to walk through the flooded water to determine its depth and apparently was sucked down through a drainage culvert. The flooding also caused the evacuation of approximately 100 homes along Brushy Creek near Round Rock.

Flash Flood, Williamson

When
September 8, 2:36 AM CST
Where
Williamson County, 2.84 mi WSW of Round Rock to 3.75 mi NW of Round Rock
Cause
Heavy Rain
Reported by
Emergency Manager
Coordinates
30.488, -97.725

Heavy rain from Tropical Storm Hermine produced flash flooding which caused the evacuation of approximately 100 homes along Brushy Creek.

Flash Flood, Travis

When
September 8, 3:46 AM CST
Where
Travis County, 1.91 mi S of Austin Birdsnest Arp to 8.64 mi N of Four Pts
Cause
Heavy Rain
Reported by
Department of Highways
Coordinates
30.373, -97.564

Heavy rain from Tropical Storm Hermine produced flash flooding which closed 32 roads across the City of Austin and Travis County.

Flash Flood, Comal

When
September 8, 4:56 AM CST to 7:47 AM CST
Where
Comal County, 2.48 mi SSW of Valley View to 2.15 mi NNW of Spring Branch
Cause
Heavy Rain
Reported by
County Official
Coordinates
29.737, -98.286

Heavy rain from Tropical Storm Hermine produced flash flooding which closed 10 roads across the Comal County including FM 1863 at Dry Comal Creek.

Flash Flood, Williamson

When
September 8, 6:30 AM CST
Where
Williamson County, 3.15 mi SW of Georgetown Muni Arpt to 2.24 mi WSW of Georgetown Muni Arpt
Cause
Heavy Rain
Reported by
Department of Highways
Coordinates
30.650, -97.720

Heavy rain from Tropical Storm Hermine produced flash flooding which closed Highway 29 near Georgetown.

Flash Flood, Guadalupe

When
September 8, 7:15 AM CST
Where
Guadalupe County, 0.8 mi WSW of New Berlin to 1.24 mi WSW of New Berlin
Cause
Heavy Rain
Reported by
Department of Highways
Coordinates
29.464, -98.112

Heavy rain from Tropical Storm Hermine produced flash flooding which closed FM2538 near New Berlin.

Flash Flood, Bexar

When
September 8, 7:23 AM CST
Where
Bexar County, 3.21 mi ESE of Lackland Afb to 1.77 mi SE of Lackland Afb
Cause
Heavy Rain
Reported by
Department of Highways
Coordinates
29.358, -98.583

Heavy rain from Tropical Storm Hermine produced flash flooding which closed FM2536 near San Antonio.

Flash Flood, Medina

When
September 8, 7:52 AM CST
Where
Medina County, 2.05 mi ENE of Natalia to 2.47 mi SSW of Castroville
Cause
Heavy Rain
Reported by
Department of Highways
Coordinates
29.188, -98.837

Heavy rain from Tropical Storm Hermine produced flash flooding which closed FM463, FM471, and FM462.

Flash Flood, Kendall

When
September 8, 8:18 AM CST to 10:00 AM CST
Where
Kendall County, 1.2 mi W of Boerne Sabina Arpt to 5.57 mi SSE of Kendalia
Cause
Heavy Rain
Reported by
Department of Highways
Coordinates
29.870, -98.740

Heavy rain from Tropical Storm Hermine produced flash flooding which closed FM473, FM1376, FM1320, FM962, Highway 46, County Road 1320.

Flash Flood, Bandera

When
September 8, 8:20 AM CST to 9:11 AM CST
Where
Bandera County, 3.17 mi NE of Medina Lake to 2.49 mi S of Pipecreek
Cause
Heavy Rain
Reported by
Law Enforcement
Coordinates
29.630, -98.940

Heavy rain from Tropical Storm Hermine produced flash flooding which closed several roads in and around Lake Hills, English Crossing, FM1283, FM37, FM462, and Highway 46.

Flash Flood, Caldwell

When
September 8, 9:00 AM CST
Where
Caldwell County, 3.55 mi ESE of Niederwald to 2.09 mi ESE of Niederwald
Cause
Heavy Rain
Reported by
Law Enforcement
Coordinates
29.946, -97.697

Heavy rain from Tropical Storm Hermine produced flash flooding which closed County Road 233 near Niederwald.

Flash Flood, Burnet

When
September 8, 9:01 AM CST
Where
Burnet County, 4.05 mi NW of Marble Falls Arpt to 1.4 mi NNW of Granite Mtn
Cause
Heavy Rain
Reported by
Law Enforcement
Coordinates
30.563, -98.427

Heavy rain from Tropical Storm Hermine produced flash flooding which closed most of the low water crossings in Marble Falls and Horseshoe Bay.

Flash Flood, Hays

When
September 8, 9:10 AM CST
Where
Hays County, 0.57 mi WNW of San Marcos to 1.13 mi NNE of San Marcos
Cause
Heavy Rain
Reported by
Law Enforcement
Coordinates
29.904, -97.908

Heavy rain from Tropical Storm Hermine produced flash flooding which closed Post Road near San Marcos.

Flash Flood, Burnet

When
September 8, 9:30 AM CST
Where
Burnet County, 4.51 mi SW of Burnet Craddock Arpt to 11.57 mi WSW of Smithwick
Cause
Heavy Rain
Reported by
Department of Highways
Coordinates
30.710, -98.290

Heavy rain from Tropical Storm Hermine produced flash flooding which closed several roads including FM2147 and FM2342.

Flash Flood, Travis

When
September 8, 2:00 PM CST
Where
Travis County, 1.5 mi SSE of Jonestown to 2.91 mi SE of Jonestown
Cause
Heavy Rain
Reported by
County Official
Coordinates
30.480, -97.890

Heavy rain from Tropical Storm Hermine produced flash flooding which closed Lime Creek Road south of Fisher Hollow near Cedar Park.

Flash Flood, Bexar

When
September 8, 4:32 PM CST to 6:03 PM CST
Where
Bexar County, 2.07 mi N of Wetmore to 1.31 mi N of Wetmore
Cause
Heavy Rain
Reported by
Department of Highways
Coordinates
29.600, -98.420

Heavy rain from Tropical Storm Hermine produced flash flooding which closed Bulverde Road from Jones Maltsberger Road to Redland Road and Sleepy Hollow Street at Sunburst Street.

Flash Flood, Medina

When
September 8, 5:12 PM CST to 8:00 PM CST
Where
Medina County, 2.5 mi N of Natalia to 2.36 mi N of Devine Muni Arpt
Cause
Heavy Rain
Reported by
Law Enforcement
Coordinates
29.216, -98.876

Heavy rain from Tropical Storm Hermine produced flash flooding on Black Creek and Francisco Creek and in the cities of Devine and Natalia where multiple homes were flooded and there were water rescues on County Road 6714 and FM471. In addition the flooding closed FM463 and FM471.

Flash Flood, Bexar

When
September 8, 8:33 PM CST
Where
Bexar County, 9.54 mi NNW of Luxello to 9.11 mi NNW of Luxello
Cause
Heavy Rain
Deaths
1 direct, 0 indirect
Reported by
Law Enforcement
Coordinates
29.734, -98.358

Heavy rain from Tropical Storm Hermine produced flash flooding of Cibolo Creek along the Bexar Comal county border resulting in one death. A man was killed when his vehicle was swept off FM1863 at the low water crossing approximately one quarter mile east of Beck Road. After successfully driving through another flooded crossing a few moments earlier, he entered the flood waters and was swept away.

The people who died

As the offices recorded each death: direct deaths were caused by the weather itself, indirect ones by something it set in motion.

EventDateAgeSexWhereKind
Flash Flood, Travis2010-09-0851FemaleVehicle/Towed TrailerDirect
Flash Flood, Williamson2010-09-0841MaleOutside/Open AreasDirect
Flash Flood, Bexar2010-09-0857MaleVehicle/Towed TrailerDirect

What these are

Flash Flood
Flooding that begins within six hours of the rain that causes it, or of a dam or levee failure or ice jam release, often with deadly speed.
Tornado
A violently rotating column of air in contact with the ground and extending from a thunderstorm, filed with its path, width and Fujita or Enhanced Fujita rating from the damage survey.
Funnel Cloud
A rotating column of cloud extending from a thunderstorm that did not reach the ground.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Texas in 2010Every state in 2010This day in weather historyThe tornado archive for Texas, 2010Warnings in Texas, September 2010

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 260910, 260913, 260914, 260916, 261049, 260919, 260921, 260923, 260924, 260925, 260926, 260927, 260929, 260934, 260936, 260939, 260940, 260942, 260945, 260955, 260956, 260957, 260958, 260959, 260960, 260961, 260962, 260963, 260964, 261015, 261016, 261017, 261018, 261019, 261020, 261021, 261023, 261024, 261040, 261041, and more.